Heavy Rain, Harrison
- When
- May 9, 5:00 PM CST to 8:30 PM CST
- Where
- Harrison County, Saucier
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -89.130
The county Emergency Manager relayed a measurement of 7.40 inches of rain in Saucier.
Very moist and unstable air surged northward over southeast Louisiana and southern Mississippi ahead of a cold front moving through the Great Plains. Thunderstorms developed in this moist airmass, producing very heavy rainfall, which caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Very moist and unstable air surged northward over southeast Louisiana and southern Mississippi ahead of a cold front moving through the Great Plains. Thunderstorms developed in this moist airmass, producing very heavy rainfall, which caused flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 9, 4:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT FRI MAY 9 2014
.UPDATE...
GIVEN THE RECENT HEAVY RAINFALL THAT FELL OVER HARRISON AND
JACKSON COUNTIES LAST WEEK...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH FOR THE MISSISSIPPI COASTAL COUNTIES UNTIL 1 AM. EXPECT A
BAND OF HEAVY RAINFALL TO MOVE OVER THESE COUNITES THIS
EVENING...AND POTENTIALLY PRODUCE UP TO 3 TO 4 INCHES OF RAINFALL.
AS A RESULT...SOME LOCALIZED FLOODING ISSUES MAY DEVELOP SINCE THE
RAINFALL WILL QUICKLY RUN OFF THE ALREADY WET SOILS.
OTHERWISE...NO CHANGES TO THE FORECAST HAVE BEEN MADE. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 85 67 / 80 30 20 20
BTR 83 69 87 72 / 70 30 20 20
ASD 79 68 83 70 / 80 60 40 20
MSY 81 70 83 71 / 80 60 40 20
GPT 79 72 81 74 / 80 70 50 20
PQL 79 68 81 69 / 80 70 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1201 PM CDT FRI MAY 9 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-100515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1201 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ALTHOUGH THE THREAT OF SEVERE WEATHER IS LOW...ONE OR TWO THUNDERSTORMS COULD BECOME STRONG AND PRODUCE FREQUENT LIGHTNING... GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY AND NIGHT. THE BEST CHANCE FOR THUNDERSTORMS DURING THE PERIOD WILL BE ON SATURDAY AND AND TUESDAY. A FEW STORMS COULD BECOME STRONG SATURDAY AND TUESDAY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
LAZ037-039-040-049-050-058-071-072-091930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 129 PM CDT FRI MAY 9 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ST. HELENA PARISH...LIVINGSTON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AMITE TO 12 MILES NORTHEAST OF GONZALES...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...INDEPENDENCE...WHITEHALL...TICKFAW...WILMER...SPRINGFIELD... KILLIAN...HAMMOND...ROBERT...PONCHATOULA...FRANKLINTON AND FOLSOM THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
LAZ072-091945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT FRI MAY 9 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING SOUTHERN TANGIPAHOA PARISH... AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HAMMOND...OR ABOUT OVER HAMMOND...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TICKFAW AND ROBERT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 heavy rain, 1 flash flood. Local standard time, as filed.
The county Emergency Manager relayed a measurement of 7.40 inches of rain in Saucier.
The intersections of Smith Road and Canal Road in Gulfport was closed due to high water over the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512386, 512387.